The Dangers of Aspartame
Aspartame is by far, the most dangerous substance on the market that is added to foods.
Aspartame is the technical name for the brand names, NutraSweet, Equal, Spoonful, and Equal-Measure.
Aspartame was discovered by accident in 1965, when James Schlatter, a chemist of G.D. Searle Company was testing for an anti-ulcer drug.
Aspartame was approved for dry goods in 1981 and for carbonated beverages in 1983.
It was originally approved for dry goods on July 26, 1974, but objections filed by neuroscience researcher Dr John W. Olney and Consumer attorney James Turner in August 1974 as well as investigations of G.D. Searle’s research practices caused the US Food and Drug Administration (FDA) to put approval of aspartame on hold (December 5, 1974).
In 1985, Monsanto purchased G.D. Searle and made Searle Pharmaceuticals and The NutraSweet Company separate subsidaries.
Aspartame accounts for over 75 percent of the adverse reactions to food additives reported to the US Food and Drug Administration (FDA). Many of these reactions are very serious including seizures and death as recently disclosed in a February 1994 Department or Health and Human Services report.
A few of the 90 different docmented symptoms listed in the report as being caused by aspartame include:
- headaches / migraines
- muscle spasms
- weight gain
- vision problems
- hearing loss
- heart palpitations
- breathing difficulties
- anxiety attacks
- slurred speech
- loss of taste
- memory loss
- joint pain.
According to researchers and physicians studying the adverse effects of aspartame, the following chronic illnesses can be triggered or worsened by ingesting of aspartame:
- brain tumours
- multiple sclerosis
- chronic fatigue syndrome
- Parkinson’s disease
- mental retardation
- birth defects
Aspartame is made up of three chemicals: Aspartic acid, phenylalanine, and methanol. The book, Prescripton for Nutritional Healing, by James and Phyllis Balch, lists aspartame under the category of ‘chemical poison’. As you shall see, that is exactly what it is.
Aspartic Acid (40% of Aspartame)
Dr. Russell L. Blaybock, a professor of Neurosurgery at the Medical University of Mississippi, recently published a book thoroughly detailing the damage that is caused by the ingestion of excessive aspartic acid from aspartame.
Blaybock makes use of almost 500 scientific references to show how excess free excitatory amino acids such as serious chronic neurological disorders and a myriad of other acute symptoms.
“Aspartame (NutraSweet) appears to cause slow, silent damage in those unfortunate enough to not have immediate reactions and a reason to avoid it. It may take one year, five years, 10 years, or 40 years, but it seems to cause some reversible and some irreversible changes in health over long-term use.
“Aspartame has a profound effect on mood and cognition….depressed mood, anxiety, dizziness, panic attacks, nausea, irritability, impairment of memory and concentration.” Ralph Walton, M.D.
The testing of sucralose reveals that it can cause up to 40 percent shrinkage of the thymus: a gland that is the very foundation of our immune system.
Sucralose also causes swelling of the liver and kidneys, and CALCIFICATION of the kidney. Note: if you experience kidney pain, cramping, or an irritated bladder after using sucralose in Splenda, stop use immediately. Dr. Janet Starr Hull
“I have observed severe intellectual deterioration associated with the use of aspartame products. It was usually manifest as great difficulty in reading and writing, obvious problems with memory and grossly impaired orientation to time, place and person.
Many reactions to aspartame were very serious including seizures and death. Other reactions reported included: Headaches/Migraines Dizziness Joint Pain Nausea Numbness Muscle spasms Weight gain Rashes Depression Fatigue Irritability Tachycardia Insomnia Vision Loss Hearing Loss Heart palpitations Breathing difficulties Anxiety attacks Slurred Speech Loss of taste Tinnitus Vertigo Memory loss” H. J. Roberts, M.D.
Dr. Hooper’s Comments:
This is important information for all parents that continue to feed their children soft drinks! To be very clear – DO NOT DRINK SOFT DRINKS: “DIET” OR “NORMAL”.
Soft drinks are highly acidic, full of sugar and caffeine or alternatively contain Aspartame – which causes a host of other problems.
I think many of us have been “tricked” into thinking that “Diet” soft drinks are better for us because they contain less sugar. Well the bad news is that Aspartame upsets our blood sugar levels in a different, but worse way, than sugar. How many obese people drink litres of diet coke and try to justify it by saying “… but it has no sugar”. Now you can see the very real damage the chemical cocktail in diet drinks cause.
Aspartame has even been implicated in “Gulf War Syndrome”. American soldiers, after their tour of duty in Iraq, have returned home with many of the symptoms described above. The crates of diet coke supplied to the troops where unloaded off planes and then sat in the desert sun.
The heating of the diet coke drives the chemical reaction to form Aspartic Acid. The drinks were then trucked to the troops, chilled and consumed in replacement of water. How stupid is this? Certainly a great combination is a heavily armed soldier experiencing depression, fatigue, irritability, tachycardia, insomnia, vision problems, hearing loss, heart palpitations as well as chronic dehydration.
Tragically I have many diabetic patients that think NutraSweet is a godsend because it allows them to sweeten their food “without sugar”. If you are a diabetic do not use NutraSweet – it appears to cause, among other things, kidney damage. One of the key issues with diabetics is kidney failure. Don’t make it worse by using Aspartame.
If you use NutraSweet, Equal or Diet Soft Drinks (which are probably the most common sources of Aspartame in the Australian Diet) I urge you to throw them out.
The more soft drink you consume the more likely you are to be dehydrated. The correct water intake is essential for good health. Replace the soft drink for water and save your health and your money.
If you like this article be sure to visit the Spinal Centre website at www.thespinalcentre.com.au and view more content by Dr. Hooper and the Spinal Rehabilitation Team.
© 2019 The Spinal Centre. All rights reserved.